Quote from DKScully:Wow, it's strange how these things work. I'm a fairly little girl (or woman... sorry I'm going on 25 and I still feel like a kid) and I definitely don't feel drugged from it at all. I do somewhat before going to bed, but it didn't knock my out by any means, and I feel normal (at least in that respect) in the morning... Of course, I've also been known to take 100mg of whatever the sleep stuff is in Tylenol PM, Nyquil, etc., and still feeling fine in the morning. Honestly that stuff is the only thing that seems to help me sleep, and I was hoping to get on something that was actually approved to be taken on a long-term basis... Oh well, I guess I do have a lot working against me right now, between Effexor withdrawal and starting Wellbutrin, so I suppose all that could be impacting my sleep too... Blah. I am so confused.
I've been down this road. I don't mean to scare you, but klonopin is really an anti-seizure medication and can be very addictive. Sleep/calmness is a side effect. It is a benzodiazepine; other drugs from this family include Valium, Ativan and Xanax. If you take it regularly, you risk tolerance at some point. Tolerance is the brain's defense mechanism, it builds up "opposing" receptors to battle the drug. This can take months or years it's very unpredictable. Once you are tolerant, you can go thru withdrawal like symptoms while still on the med.
Also, you cannot abruptly stop the med if taken daily for a long period because of risk of seizure.
Check out the free online Ashton Manual; it has lots of info on benzodiazepines.
Tolerance is sheer hell. I know, I've been there with ATivan, a cousin of Klonopin. Couldn't sleep for days even though I took it everynight.
Just be careful with benzodiazepines and drugs like it(Ambien is a close drug but not in same family).
Wellbutrin is an adrenaline/dopamine drug which can cause/worsen insomnia I don't know why you are on it if you are having sleep problems!
Effexor can cause insomnia as well....so can withdrawals. In fact, insomnia or sleep disorder is a consistant withdrawal symptom of many different drugs I hear.
Good luck, be careful, read the Ashton stuff, take care....